Hail, Dougherty
- When
- April 5, 11:58 AM EST to 12:00 PM EST
- Where
- Dougherty County, 7 mi E of Albany
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 31.570, -84.051
Half dollar size hail was reported on County Line Road.
Severe thunderstorms on the afternoon of the 5th produced large hail, wind damage and a funnel cloud across portions of southwest Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Severe thunderstorms on the afternoon of the 5th produced large hail, wind damage and a funnel cloud across portions of southwest Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 5, 8:03 AM EST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 903 AM EDT SUN APR 5 2009 ...STRONG TO SEVERE TSTMS POSSIBLE THIS AFTERNOON AND AGAIN LATE TONIGHT THROUGH EARLY MONDAY... ...LATE SEASON COLD SNAP COMING WITH A FREEZE POSSIBLE TUESDAY NIGHT... .DISCUSSION...A DEEP LAYER OCCLUDING AREA OF LOW PRESSURE IS LIFTING NEWD ACROSS IOWA THIS MORNING WITH A STRONG SHORT WAVE TROUGH SWEEPING EWD THROUGH THE BASE OF THE UPPER TROUGH OVER THE SRN PLAINS. THE COLD FRONT EXTENDS SWWD FROM THE LOW INTO SRN AND ERN TX. SATELLITE SHOWS CIRRUS CLOUDS ZIPPING EWD ACROSS THE NRN GULF COAST ON THE SRN PERIPHERY OF THE SUBTROPICAL JET. THIS JET EXTENDS FROM NEW MEXICO EWD TO THE CAROLINAS WITH A 140 KT SPEED MAX OVER NRN TX AND SRN OK PER KAMA AND KOUN 12Z SOUNDINGS. A WEAK COASTAL FRONT EXTENDS FROM SRN MS SEWD ACROSS THE NE GULF TO CENTRAL FL. ISENTROPIC ASCENT ON THE 295 K SURFACE IS OCCURRING ALONG THIS FRONTAL SURFACE.SO FAR THIS HAS PRODUCED ONLY A FEW LIGHT SHOWERS OVER SRN AL AND THE FL PANHANDLE. FURTHER N...ISOLATED STRONG TO SEVERE STORMS HAVE DEVELOPED IN AN AREA WHERE ASCENT IS BEING ENHANCED BY A VORT MAX IN THAT AREA. IT APPEARS THAT THE 00Z GFS INITIALIZED THE MCS OVER CENTRAL AL BETTER THAN THE NAM WHICH HAD IT TOO FAR S. THE 06Z RUNS ARE IN BETTER AGREEMENT. CORFIDI VECTORS INDICATE THAT THE MCS SHOULD START TO TRACK A BIT S OF DUE E AS THE MORNING PROGRESSES...SO IT COULD CLIP THE NRN TIER OF OUR GA ZONES. WILL LEAVE POPS ALONE FOR NOW AND MONITOR RADAR TRENDS FOR A FEW MORE HOURS TO DETERMINE IF WE NEED TO MAKE ANY ADJUSTMENTS. THE 12Z KTAE SOUNDING SHOWS THE WET BULB ZERO HEIGHT AROUND 10 KFT...SO IF STRONG TO SEVERE STORMS DUE AFFECT THE AREA...LARGE HAIL AND WIND GUSTS WILL BE THE PRIMARY THREAT. && .MARINE...WINDS WILL GRADUALLY VEER FROM SE TO SW AHEAD OF THE COLD FRONT ...POSSIBLY REACHING EXERCISE CAUTION LEVELS. WINDS WILL SHIFT TO THE W AND THEN NW BEHIND THE COLD FRONT TONIGHT INTO MONDAY AND INCREASE RAPIDLY TO STRONG SMALL CRAFT ADVISORY CONDITIONS. && .AVIATION...LOW LEVEL SOUTHERLY WINDS HAVE BROUGHT LOWER LOW CLOUDS INTO THE FORECAST AREA THIS MORNING WITH MOSTLY MVFR CONDITIONS. EXPECT THIS TYPE OF CLOUDINESS TO CONTINUE TODAY WITH SOME BREAKS. TSTMS WILL PROGRESS FROM WEST TO EAST GENERALLY THIS AFTERNOON AND THROUGH TONIGHT WITH COLD FRONT PASSING VLD AFTER 12Z MONDAY. && .FIRE WEATHER...IN WAKE OF STRONG COLD FRONT...A MUCH DRIER AIRMASS WILL OVERSPREAD THE AREA ALONG WITH GUSTY NW WINDS. THE COMBINATION OF WIND AND LOW RH WILL CREATE RED FLAG CONDITIONS IN THE PANHANDLE ON MON. A WATCH WILL BE POSTED WITH THE AFTERNOON PACKAGE. THE RH WILL BE BELOW 35 PERCENT FOR 9-10 HOURS ON TUE. FORECAST RH IS NOT QUITE LOW ENOUGH TO REACH THE RED FLAG CRITERIA IN AL AND GA. && .HYDROLOGY...THE OCHLOCKONEE RIVER AT THOMASVILLE IS IN RECESSION AND IS FORECAST TO DROP BELOW FLOOD STAGE TUE NIGHT. DOWNSTREAM AT HAVANA...THE RIVER REMAINS ABOVE MAJOR FLOOD STAGE...BUT APPEARS TO HAVE CRESTED AT 33.45 FT. THE LATEST FORECAST HAS THIS GAGE DROPPING BELOW MAJOR FLOOD STAGE MON AFTERNOON AND MINOR FLOOD STAGE THU NIGHT. THE WITHLACOOCHEE RIVER AT VALDOSTA IS FALLING A BIT FASTER THAN FORECAST AND SHOULD DROP BELOW MODERATE FLOOD STAGE TUE NIGHT. DOWNSTREAM AT PINETTA...THE RIVER IS APPROACHING THE 1948 FLOOD STAGE OF RECORD AND IS FORECAST TO CREST AT 87 FT TONIGHT. THE SUWANNEE RIVER IS FORECAST TO RISE ABOVE MODERATE FLOOD STAGE TUE NIGHT AT BOTH ELLAVILLE AND DOWLING PARK. THE SAME WILL HAPPEN BY THU AFTERNOON DOWNSTREAM AT BRANFORD. THE CHIPOLA RIVER AT ALTHA IS IN SLOW RECESSION AND IS FORECAST TO DROP BELOW MAJOR FLOOD STAGE THIS EVENING. THE CHOCTAWHATCHEE RIVER AT BRUCE IS HOLDING STEADY AT ABOUT 20.5 FT...4 FT ABOVE MAJOR FLOOD STAGE. MANY OTHER RIVERS IN THE AREA ARE IN MINOR TO MODERATE FLOOD. FOR ADDITIONAL DETAILS... PLEASE REFER TO THE FOLLOWING WEB PAGE. HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE && .PREV DISCUSSION... 305 AM EDT SUN APR 5 2009 AT UPPER LEVELS... LARGE SCALE AMPLIFIED CONUS PATTERN HIGHLIGHTED BY POSITIVELY TILTED TROUGH ACROSS WRN 2/3RDS OF CONUS WITH AXIS FROM MN SWWD THRU NRN N MEX...A RIDGE ACROSS ERN 1/3RD...AND A TROUGH OVER WRN MOST ATLC. THE RIDGE AXIS EXTENDS FROM E/CENTRAL CANADA SEWD ACROSS THE TENN AND OHIO VALLEYS WHERE IT BECOMES NEARLY ZONAL OVER FL. SEVERAL POTENT SHORTWAVES ROTATING AROUND BASE WILL STRENGTHEN WRN TROUGH AND HELP IT PIVOT EWD TODAY TO MID MS/OH VALLEY THIS AFTN/EVENING WITH SHORTWAVE TO REACH APPALACHIANS. ASSOCD UPPER LOW CUTTING OFF AND WILL MOVE INTO MIDWEST AND LIFT INTO LWR GREAT LAKES BY LATE MONDAY. THIS WILL PRODUCE INCREASINGLY NEGATIVE TILT OF TROUGH NEXT 24 HRS AND SERVE TO FLATTEN RIDGE AND KICK IT EAST SEABOARD BY THIS AFTN AND THEN OFF INTO WRN ATLC THIS EVENING. TROUGH WILL DOMINATE ERN CONUS TUES INTO WED. LOOKING SWD...THE 120-KT CORE OF THE SBTRPCL JET IS STRENGTHENING OVER TX/LA. ASSOCD CIRRUS CLOUDS ARE STREAMING NEWD ACROSS THE CWA. UPR DIVERGENCE AT THE NOSE OF ADVANCING JET WILL SUPPORT AN AREA OF STRONGER DEEP LYRD LIFT OVER LOCAL AREA NEXT 24 HRS. AT LOWER LEVELS... MSAS ANALYSIS SHOWS A LOW ACROSS UPR MISS VALLEY WITH COLD FRONT SSW INTO ERN TX/WRN LA AND A DIFFUSE WARM FRONT EXTENDING EWD FROM COLD FRONT ACROSS THE NRN GULF OF MEX. SURFACE HIGH PRESSURE THAT DOMINATED CWA ON SAT HAS NOW SLID EAST INTO THE WESTERN ATLANTIC IN RESPONSE TO THIS DEVELOPING SYSTEM UPSTREAM. AS A RESULT...MEAN LOW LEVEL LOCAL FLOW CONTINUES TO VEER OUT OF THE S AND INCREASE. IN RESPONSE...THE WARM FRONT ALREADY BEGINNING TO LIFT BACK TO THE N AND SOME ISENTROPIC UPGLIDE PRODUCING MARINE PRECIP. GULF RETURN FLOW HAS COMMENCED AS EVIDENT BY VEERING WINDS TO SOUTH WITH DEWPOINTS RECOVERING INTO THE 60S ACROSS COASTAL NORTH FLORIDA. AS THE WARM FRONT LIFTS FURTHER NWD THRU TODAY...THE WARM ADVECTION PATTERN WILL OVERSPREAD THE ENTIRE FORECAST AREA. FOR EXAMPLE... DEWPOINTS OVER THE E/CENTRAL GULF OF MEXICO ARE NEAR 70 WITH MID 70S OVER THE S CENTRAL GULF. AND...MUCH OF THIS MOISTURE WILL BE ADVECTED NEWD THRU TODAY. THIS ALSO REFLECTED IN 24 HR TEMP/DEW POINT COMPARISONS WHICH SHOW BOTH TEMPS AND DEW POINTS WRN MOST COUNTIES 9-14 DEGREES WARMER/WETTER THAN SAME TIME YESTERDAY. ALL MODELS BUT ESPECIALLY GFS SHOW AN MCS DEVELOPING OVER CNTRL GULF COAST ALA THIS MORNING AND RIDING NEWD ACROSS WARM FRONTAL BOUNDARY IN AFTN. GFS TAKES IT A BIT FURTHER N WITH LESSER LOCAL IMPACT. CONVERSELY...NAM/UKMET/ECMWF ALL INDICATE A FARTHER SOUTH TRACK WHICH WOULD TAKE IT OVER OUR ALA/GA ZONES AND THIS COULD DETERMINE LOCAL IMPACT. UPSTREAM DEEPENING LOW IS FORECAST TO SHIFT ENEWD ACROSS THE OH VALLEY REGION THIS MORNING...REACHING ERN OH/WRN PA LATE IN DAY. THE TRAILING COLD FRONT WILL CROSS THE MS VALLEY THROUGH THE DAY...AND REACH APPALACHIANS TO ERN CWA BY 12Z MONDAY. AFTER THE COLD FRONT EXITS CWA EARLY MONDAY MORNING...MODELS STILL SHOW AN INCREDIBLY DEEP LOW OVER THE NORTHEASTERN U.S. PUSHING VERY STRONG HIGH PRESSURE SEWD BRINGING AN UNSEASONABLY COLD ARCTIC AIRMASS INTO THE REGION. AFTERNOON HIGHS ON MON WILL BE MORE TYPICAL OF MID WINTER. IT WILL ALSO BE A WINDY DAY MAKING IT FEEL EVEN CHILLIER. MON NIGHT WILL SEE TEMPS TUMBLE TO NEAR RECORD LOWS WITH THE NORMALLY COLDEST AREAS APPROACHING FREEZING. BY TUES NIGHT... WITH THE HIGH OVERHEAD..WINDS WILL DECOUPLE AND MIN TEMPS WILL PLUMMET FURTHER. RECORD LOW TEMPS ARE POSSIBLE BOTH MORNINGS AND WE WILL LIKELY NEED A FREEZE WATCH POSSIBLY FOR 1ST NIGHT BUT MORE LIKELY SECOND NIGHT. SHORT TERM...TODAY THROUGH TUESDAY... MODELS STILL NOT IN SYNC WHICH MAKES FOR LESS THAN HIGHEST CONFIDENCE IN FORECAST DETAILS. GFS REMAINS MORE SUPPORTIVE THAN NAM FOR STRONG TO SEVERE STORMS. EARLY THIS MORNING...WITH MOISTURE INCREASING...EXPECT PATCHY TO POSSIBLY AREAS OF FOG. ALSO...LIFTING WARM BOUNDARY/ISENTROPIC LIFT WILL FAVOR LOW STRATUS. REST OF THIS MORNING...AFTER A BENIGN START...CONVECTION SHOULD INCREASE THRU THE DAY FROM W-E...INITIALLY IN THE INCREASING WARM SECTOR ASSOCD WITH THE EWD MOVING MCS/LIFTING WARM FRONT..AND BY AFTERNOON INCREASINGLY ASSOCD WITH THE APPROACHING COLD FRONT. THERE IS SOME QUESTION REGARDING THE POTENTIAL FOR SEVERE WX ESPECIALLY DURING THE FIRST HALF OF DAY. LOW LEVEL SHEAR AND INSTABILITY ARE BOTH MODERATE...BUT NEVER SEEM TO BE QUITE IN SYNC WITH EACH OTHER. IN GENERAL...PER SOUNDINGS...DESPITE GOOD VEERING WINDS (SHEAR) WITH HEIGHT...LOW-LEVEL LAPSE RATES ARE VERY WEAK...WHICH COMBINED WITH LIMITED SURFACE BASED INSTABILITY SUGGESTS SUGGESTS AN OVERALL LACK OF STRONG CONVECTION. THIS AFTERNOON...AS THE COLD FRONT EDGES CLOSER...WITH MUCH OF CWA IN WARM SECTOR...WITH SOME UPPER SHORTWAVE ENERGY MOVING ACROSS...POSSIBLY NEAR MCS...AND WITH NOSE OF JET APPROACHING...WE SEE INCREASING DESTABILIZATION THAT COULD PRODUCE STRONG TO POSSIBLY SEVERE STORMS WITH HAIL/DAMAGING WINDS BUT CANNOT RULE OUT AN ISOLATED TORNADO. BY EARLY EVENING...THE WARM FRONT LIFTS FURTHER NWD...THE SHORT WAVES EXITS EWD BRIEFLY LEAVING BEHIND SUBSIDENCE WITH DRYING/ WARMING IN THE MID LEVELS TO INITIALLY CAP THUNDERSTORM ACTIVITY. SO THERE COULD BE A RELATIVE BREAK IN CONVECTION DURING EVENING OR UNTIL COLD FRONT APPROACHES CWA. TONIGHT...A SECOND ROUND OF STORMS SHOULD COMMENCE LATE EVENING OR AROUND MIDNIGHT AS COLD FRONT REACHES WRN CWA AND INCREASE OVERNIGHT AS FRONT CROSSES CWA. STRONG WLY FLOW AND GRADUAL HEIGHT FALLS SUGGEST AN ISOLATED SEVERE THUNDERSTORM OR TWO COULD EVOLVE AFTER MIDNIGHT. ONCE AGAIN LIMITING FACTOR IS INSTABILITY...LOW LEVEL LAPSE RATES WILL NOT BE ALL THAT IMPRESSIVE DESPITE DECENT SHEAR. HOWEVER...MID LEVEL LAPSE RATES WILL BE BETTER. ALSO...THE BULK SHEAR GETS EVEN MORE IMPRESSIVE UP AROUND 70-75 KT. FRONT MOVES TO ERN CWA BY 12Z MON WITH CONVECTION ENDING FROM W-E. LARGE HAIL/DAMAGING WINDS BEST THREAT. SPC HAS THE ENTIRE AREA IN A SLIGHT RISK FOR SEVERE FOR SUN NIGHT. QPF NOT VERY IMPRESSIVE BUT WITH SURGE OF MOISTURE MOVING E/NE ACROSS GULF CAN DISCOUNT LOCALLY HEAVY RAINS LATER TODAY. MONDAY...0-50% NW-SE POP GRADIENT WITH FRONTAL MOISTURE ERN ZONES UNTIL FRONT EXITS E OF I-75. TEMPS WILL ACTUALLY LOWER DURING DAY. EXPECT HIGHS AROUND 60 SE ALA UP TO UPPER 60S SE BIG BEND. LOWS IN LOW-MID 30S. TUESDAY...HIGHS FROM MID 50S NORTH TO AROUND 60 SOUTH. LOWS AT NIGHT...28-32 COLDEST INLAND LOCATIONS. LONG TERM (TUESDAY NIGHT THROUGH NEXT SUNDAY)... THE BIG ITEM IN THE EXTENDED IS THE COLD TEMPERATURES EXPECTED ON TUESDAY AND WEDNESDAY. MEX GUIDANCE HAS EASED OFF FOR WEDNESDAY WITH LOW TEMPERATURES NOW IN THE LOW 40S. THE ONLY REASON I CAN GIVE FOR THIS SWITCH IS RETURN FLOW FROM THE CENTRAL GULF COAST WILL BE FILTERING INTO THE REGION BY WEDNESDAY SLIGHTLY MODIFYING THE EARLIER PREDICTIONS AS THE HIGH PRESSURE CENTER SLIDES SOUTHWARD TOWARD SOUTH FLORIDA. THE OVERALL PATTERN OF DEEP TROUGH IN THE EAST AND SHORT WAVE MOVING THROUGH THE MOUNTAIN WEST IS AGREED ON BY BOTH THE GFS AND EURO AT THE START OF THE EXTENDED. SURFACE HIGH PRESSURE IS CENTERED OVER SOUTH FLORIDA IN A GENERALLY EAST-WEST RIDGE. BY THURSDAY AFTERNOON... SURFACE HIGH PRESSURE HAS MOVED EAST INTO THE ATLANTIC WITH SOUTHERLY RETURN FLOW IN PLACE ACROSS THE SE U.S. GFS SLIGHTLY FASTER WITH A VIGOROUS LOW PRESSURE SYSTEM IN THE MIDDLE MISSISSIPPI VALLEY WITH TRAILING COLD FRONT. BY FRIDAY EVENING...THE FASTER GFS SOLUTION HAS THE SURFACE LOW IN PENNSYLVANIA WITH THE COLD FRONT LAYING OUT TO THE SOUTHWEST. OF COURSE...THE NEXT PACIFIC SYSTEM HAS MADE LANDFALL IN CALIFORNIA. BY SATURDAY EVENING...THE COLD FRONT HAS BARELY MADE IT THROUGH OUR CWA. THE 12Z EURO STILL LAGS SLIGHTLY. GFS CONTINUES THE WESTERN SYSTEM THROUGH THE INTERMOUNTAIN WEST...WHILE EURO TAKES THE UPPER SYSTEM ON A MORE SOUTHERLY ROUTE THROUGH NORTHERN MEXICO. THE RECENT GFS ENSEMBLE SOLUTIONS RESEMBLE THE GFS A LITTLE MORE THAN THE EURO. ALL IN ALL...TEMPERATURES WILL MODERATE SLIGHTLY DURING THE LATTER PART OF THE WEEK WITH NEAR NORMAL HIGHS AND SLIGHTLY ABOVE NORMAL LOWS BY NEXT SATURDAY AND SUNDAY. WILL LEAVE 20 PERCENT POPS ON SATURDAY AND SUNDAY FOR UNCERTAINTY. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 78 58 64 34 / 60 60 30 00 PANAMA CITY 75 58 64 39 / 60 50 20 00 DOTHAN 77 53 60 35 / 60 60 10 00 ALBANY 77 56 61 33 / 60 60 20 00 VALDOSTA 80 61 65 35 / 50 60 30 00 CROSS CITY 82 64 68 36 / 40 30 50 00 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...GOREE PREVIOUS DISCUSSION...BLOCK/WATSON REST OF DISCUSSION...WOOL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 503 AM EDT SUN APR 5 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-060915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 503 AM EDT SUN APR 5 2009 /403 AM CDT SUN APR 5 2009/ ...STRONG TO SEVERE TSTMS POSSIBLE THIS AFTERNOON THRU EARLY MON... ...LATE SEASON COLD OUTBREAK EXPECTED TUESDAY AND WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE BRIEF TWO DAY PERIOD OF CHAMBER OF COMMERCE TYPE WEATHER WILL COME TO AN END TODAY. A WARM FRONT ACROSS THE EXTREME NORTHERN GULF OF MEXICO WILL LIFT NORTH OVER LAND THROUGH THIS EVENING. THIS WILL GENERATE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. THEN A COLD FRONT ACROSS THE MID-SOUTH THIS MORNING WILL RACE EAST AND CROSS THE LOCAL AREA LATE TONIGHT INTO MONDAY MORNING. BOTH FRONTS... BUT ESPECIALLY THE COLD FRONT...WILL PROVIDE AN ENVIRONMENT FAVORABLE FOR STRONG TO SEVERE STORMS WITH LARGE HALE AND DAMAGING WINDS THE BEST BET. HOWEVER A TORNADO CANNOT BE RULED OUT. BRIEF HEAVY RAIN ALSO REMAINS A POSSIBILITY ELSEWHERE...MANY RIVERS ACROSS THE AREA REMAIN IN FLOOD STAGE. FOR ADDITIONAL INFORMATION...PLEASE VISIT OUR WEBSITE. WINDS AND SEAS WILL NOTICEABLY INCREASE OVERNIGHT INTO MONDAY CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT OPERATORS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE COLD FRONT WILL MOVE THROUGH THE AREA EARLY MONDAY MORNING WITH A POSSIBLY OF STRONG STORMS EARLY...MAINLY THE EASTERN MOST COUNTIES. THEN...A VERY STRONG HIGH PRESSURE SYSTEM WILL BUILD IN ACROSS THE REGION. EXPECT WINDY AND GUSTY CONDITIONS ON MONDAY FOLLOWED BY AN UNSEASONABLY COLD AIRMASS. MORNING LOW TEMPERATURES ON TUESDAY AND WEDNESDAY WILL APPROACH 32 DEGREES INLAND. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED ON FRIDAY. WINDS AND SEAS WILL REMAIN HIGH ON MONDAY INTO TUESDAY CONTINUING HAZARDOUS CONDITIONS FOR SMALL CRAFT OPERATORS. ALSO...THE NOTICEABLY DRIER AIRMASS WILL FAVOR THE SPREAD OF WILDFIRES SHOULD ANY OCCUR THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. SPOTTERS SHOULD CLOSELY MONITOR THE WEATHER. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1052 AM EDT SUN APR 5 2009 GAZ126-051515- LEE- 1052 AM EDT SUN APR 5 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE COUNTY... * UNTIL 1115 AM EDT AT 1049 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SMITHVILLE...OR 11 MILES NORTH OF LEESBURG...MOVING EAST AT 45 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. 18-WOOL
The national radar mosaic for the moment the first event began.
5 hail, 1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Half dollar size hail was reported on County Line Road.
Quarter size hail was observed on State Highway 33 south of Sylvester.
Nickel size hail was reported in southern Sylvester.
Trees, power lines and road signs were blown down. Some homes sustained minor roof damage along U.S. Highway 82.
Golf ball size hail was reported in northwest Tifton.
Golf ball size hail was observed in downtown Tifton.
A funnel cloud was reported just north of U.S. Highway 82.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2009Every state in 2009This day in weather historyWarnings in Georgia, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 167405, 167407, 167411, 167410, 167413, 167416, 167417.